Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

History:

I've had acne and very oily skin since I was 15 (I'm 27 now).

Various topicals and meds prescribed by my GP and even herbal junk never really worked.

6 years ago I gave Dan's Regimen a shot and it improved my acne considerably but not the oiliness. Over the last year my acne had been getting worse - BP seemed to have stopped working. I tried Sal Acid for a few months which helped but didn't last. The acne continues to get gradually worse and even a couple of cysts have appeared (I haven't had cysts in years).

The decision breaker:

I desperately want to get clear as my career is starting to fast track and I don't want to be in meetings covered with acne (it's bad enough being 15 years the junior).

So the one treatment I said I'd never try has become the only one left - isotretinoin aka accutane.

I've agreed with the doc to run a 7 month low dose (20mg) course that can be upped if required. I prefer the low dose as I'm not keen on popping pills in high doses but the doc made it clear that a higher doseage may be required later before the durations up.

The 'voyage':

Today was Day 1:-

Currently have 12 actives (2 nasty cysts on my chin).

It's late evening here and I've started getting an itchy feeling but I think it's more from reading everyone's logs rather than experiencing any genuine side effects.

I've stocked up on Cetaphil, Blistex, Eucerin and eye drops, so I'm prepared for when the side effects take hold!

Edited by BucsPhil82

Share this post


Link to post
Share on other sites

Good luck to you man. Im on 20mgs, but not by choice. My liver is keeping me there. Im 2 months down. It took me til week 8 to see something resembling progress. Not trying to scare you, but just a friendly heads up. I will be starting week 10, and still breaking out.

Good luck to you on your course. Hope all goes smoothly for you. There's plenty of info out there in our logs for you should you need it.

Share this post


Link to post
Share on other sites

Thanks onelittleone and goodz19.

Day2:

Nothing to report apart from almost forgetting to take todays dose - it's going to take some getting used to remembering to take it.

I decided whilst on tane that I'll quick drinking alcohol and that's going to be tough. I got a few funny looks when I was just drinking juice in the pub and not the usual pint or two of Guiness!

Share this post


Link to post
Share on other sites

Day 3:

Face has felt warm and tight all day and my cheeks are slightly red too. Also my fingers feel slightly dry.

I'm surprised the tightness in my face has started soon soon but there's no other explanation for it apart from 'tane.

Just hope my skin isn't crazy dry and flaky tomorrow.

Share this post


Link to post
Share on other sites

Hey, are you in the UK?

Best of luck with your course, I havent had any major dryness yet, my face felt tight and my arms felt tight after a few days, but now my face is oily - as if all the oil is being pushed out!

I'll keep checking your log!!

Share this post


Link to post
Share on other sites
Hey, are you in the UK?

Best of luck with your course, I havent had any major dryness yet, my face felt tight and my arms felt tight after a few days, but now my face is oily - as if all the oil is being pushed out!

I'll keep checking your log!!

Hey, yeh I'm in the UK - East Yorkshire.

Thanks I may need it! Did the tightness feeling last long?

I'll have to have a look at your log too.

Hope yours is going ok!

Share this post


Link to post
Share on other sites

Missed a few days but it's been one of those weeks!

So today is day 10 - wow!

Well the little pill is definitely doing its job!

I had some milia on my forehead and over the last 3 days they've shrunk and now almost completely gone.

My lips are now dry and cracked.

Today is the first day that I can remember that my face hasn't looked greasy by the end of the day.

I've got a bit of a break out, especially blackheads but they are pushing out.

I've got a few bumps where stuffs pushing out.

My last cyst is almost gone.I'm really happy with my skin at the mo.

I know that I may break out more but at least I know its actually doing some thing!

Worst side effects so far are the dry lips.

On a gross note my pee is a luminous yellow lol but I know thats the excess vit a going through the system.

No aches or pains but I've had my first nosebleed since starting and it lasted a while lol

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×